MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012452-08
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in an unspecified coronary artery that was mildly calcified.The nc trek balloon ruptured in the patient at unknown atmosphere.It is not known if the device was soaked prior to use of if air aspiration was performed outside the anatomy.Another balloon was used to complete the procedure.There were no reported patient effects or clinically significant delay.No additional information was provided.
 
Event or Problem Description
Subsequent to the previously filed report, the correct size of the nc trek balloon is a 3.5 x 8 mm, part number 1012451-08.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material rupture was unable to be confirmed however there was a noted outer member tear.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement interaction with the mildly calcified anatomy and/or other devices resulted in the reported material rupture/noted outer member tear.The noted multiple bends on the hypotube likely occurred due to handling or during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.D4 correction: part/udi number.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9492880
Report Number2024168-2019-14729
Device Sequence Number1410433
Product Code LOX
UDI-Device Identifier08717648152016
UDI-Public08717648152016
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number1012452-08
Device Catalogue Number1012451-08
Device Lot Number90726G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1